Alert archive / Indiana / Flash Flood Warnings in 2008

Flash Flood Warning 14, NWS Northern Indiana

June 13, 2008White County, Indiana

NWS Northern Indiana issued this flash flood warning at Jun 13, 2008, 2:00 PM EDT for White County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2008, 2:00 PM EDT (18:00 UTC)
Expired
Jun 13, 2008, 5:00 PM EDT
In force
3 hr
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
None

County White County, IN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.0 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2008-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2008-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-228 J/kg
Mixed-layer LCL
1389 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
-55 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KIWX 131801
FFWIWX
INC181-132100-
/O.NEW.KIWX.FF.W.0014.080613T1800Z-080613T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
200 PM EDT FRI JUN 13 2008

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WHITE COUNTY IN NORTHWEST INDIANA

* UNTIL 500 PM EDT

* AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SMITHSON...
  SITKA...NORWAY...INDIANA BEACH...HEADLEE...BUFFALO...WOLCOTT...
  REYNOLDS AND MONON

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 4085 8699 4091 8695 4091 8659 4081 8671
      4076 8678 4072 8682 4058 8690 4058 8710
      4075 8710
TIME...MOT...LOC 1800Z 180DEG 0KT 4069 8696

$$

JC
3 follow-up statements
000 
WGUS73 KIWX 131811
FFSIWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
207 PM EDT FRI JUN 13 2008

INC181-132100-
/O.CON.KIWX.FF.W.0014.000000T0000Z-080613T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHITE IN-
207 PM EDT FRI JUN 13 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR WHITE
COUNTY...

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SMITHSON...
SITKA...NORWAY...INDIANA BEACH...HEADLEE...BUFFALO...BELL CENTER...
WOLCOTT...REYNOLDS AND MONON. DOPPLER RADAR ESTIMATES 2 TO 3 INCHES 
OF RAIN HAS FALLEN FROM MONON TO SEAFIELD TO ROUND GROVE. ADDITIONAL 
RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN
THE WARNED AREA THROUGH 3 PM.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

IF YOU HAVE FLOODING TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR NORTHWESTERN OHIO.

LAT...LON 4085 8699 4091 8695 4091 8659 4081 8671
      4076 8678 4072 8682 4058 8690 4058 8710
      4075 8710
TIME...MOT...LOC 1807Z 180DEG 0KT 4069 8696

$$

JC
000 
WGUS73 KIWX 131924
FFSIWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
325 PM EDT FRI JUN 13 2008

INC181-132100-
/O.CON.KIWX.FF.W.0014.000000T0000Z-080613T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHITE IN-
325 PM EDT FRI JUN 13 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR WHITE
COUNTY...

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SMITHSON...
REYNOLDS...MONON...NORWAY...INDIANA BEACH...SITKA...BUFFALO...BELL
CENTER...ROUND GROVE AND HEADLEE.

A TRAINED WEATHER SPOTTER REPORTED FOUR AND ONE HALF INCHES OF 
RAINFALL IN ONE AND A HALF HOURS NEAR THE TOWN OF BUFFALO. DOPPLER 
RADAR HAS INDICATED 3 TO 4 INCHES OF RAIN HAS FALLEN IN LESS THAN 
TWO HOURS FROM BUFFALO TO ROUND GROVE. RAINFALL HAS ENDED ACROSS 
THE WARNED AREA. HOWEVER...RUNOFF FROM HEAVY RAINFALL WILL LEAD TO 
POSSIBLE FLOODING ON CREEKS...STREAMS AND LOW LYING AREAS. ROAD 
CLOSURES ARE IN EFFECT FOR PORTIONS OF WHITE COUNTY. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

IF YOU HAVE FLOODING TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR NORTHWESTERN OHIO.

LAT...LON 4085 8699 4091 8695 4091 8659 4081 8671
      4076 8678 4072 8682 4058 8690 4058 8710
      4075 8710
TIME...MOT...LOC 1914Z 235DEG 26KT 4073 8690

$$

JC
000 
WGUS73 KIWX 132059
FFSIWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
453 PM EDT FRI JUN 13 2008

INC181-132103-
/O.EXP.KIWX.FF.W.0014.000000T0000Z-080613T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHITE IN-
453 PM EDT FRI JUN 13 2008

...THE FLASH FLOOD WARNING WILL EXPIRE AT 500 PM EDT/400 PM CDT/ FOR
WHITE COUNTY...

LAW ENFORCEMENT REPORTED ONLY MINIMAL IMPACTS FROM FLOODING ACROSS 
THE COUNTY AND RAINFALL HAS ENDED. HENCE...THE FLASH FLOOD WARNING 
WILL BE ALLOWED TO EXPIRE. MINOR FLOODING MAY STILL BE OCCURRING AT 
SOME AREAS AND IF ENCOUNTERED...USE CAUTION.

IF YOU HAVE FLOODING TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.


LAT...LON 4085 8699 4091 8695 4091 8659 4081 8671
      4076 8678 4072 8682 4058 8690 4058 8710
      4075 8710
TIME...MOT...LOC 2053Z 235DEG 26KT 4661 10705

$$

JC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 12:57 PM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jun 13, 12:57 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1257 PM EDT FRI JUN 13 2008

.UPDATE...
ANOTHER ZONE/GRID UPDATE SENT FOR SVR THUNDERSTORM WATCH THIS
AFTN/EVE. ALSO BECOMING INCREASINGLY CONCERNED ABOUT THREAT OF
FLASH FLOODING. LINE OF THUNDERSTORMS DVLPG ALONG INSTABILITY/MOISTURE
AXIS AND PREFRONTAL TROF FROM NW IN-SRN IL. PROPAGATION VECTORS
SUGGEST POTENTIAL FOR TRAINING CELLS ALONG THIS LINE IN AIRMASS
WHERE PRECIP WATER APPROACHING 2. IN ADDITION... APPEARS THIS
LINE OF STORMS WILL EVENTUALLY MERGE WITH LARGE CLUSTER OF STORMS
WHICH WAS MOVG NORTH ACROSS CENTRAL IN. WITH THUNDERSTORM ACTIVITY
LIKELY TO CONT ACROSS THE AREA UNTIL FROPA OVERNIGHT... FEEL
POTENTIAL HIGH ENOUGH FOR HEAVY RAIN AND PSBL FLASH FLOODING IN
SPOTS TO ISSUE A FFA ACROSS THE CWA FOR THIS AFTN/EVE.

&&

.PREV DISCUSSION... /ISSUED 1140 AM EDT FRI JUN 13 2008/

UPDATE...
UPDATED MAINLY TO GET MORNING WORDING OUT OF FCST. TSTMS WHICH
FORMED EARLY THIS MORNING HAVE MOSTLY MOVED OUT OF THE CWA BUT A
FEW LINGERING OVER SERN PORTION OF CWA. AIRMASS RECOVERING NICELY
BEHIND THESE STORMS WITH LAPS CAPES AROUND 2500J/KG OVER SWRN
PORTION OF CWA ATTM. STORMS WERE INCRSG UPSTREAM OVER CENTRAL/SRN
IL/IN ALONG/AHEAD OF PREFRONTAL TROF OVER CENTRAL/SRN IL. THESE
SHOULD MOVE ACROSS THE AREA THIS AFTN WITH LOCALLY HEAVY RAIN AND
SOME SVR STORMS PSBL. MORE STORMS LIKELY DEVELOPING ALONG CDFNT
MOVG ACROSS THE AREA TONIGHT...AGAIN WITH HEAVY RAIN AND SVR PSBL.

PREV DISCUSSION... /ISSUED 709 AM EDT FRI JUN 13 2008/

AVIATION...

BAND OF THUNDERSTORMS THAT DEVELOPED THIS MORNING MOVING
THROUGH THE FORECAST AREA. LINE HAS CLEARED KSBN WHERE VFR
CONDITIONS HAVE RETURNED BUT IS ABOUT TO IMPACT KFWA WITH BRIEF
HEAVY RAIN AND REDUCED CIGS/VIS. EXPECT MORNING ACTIVITY TO MOVE
OUT OVER THE NEXT FEW HOURS. THUNDERSTORMS STILL EXPECTED TO
REDEVELOP THIS AFTERNOON.

PREV DISCUSSION... /ISSUED 440 AM EDT FRI JUN 13 2008/

SHORT TERM

THREAT FOR HEAVY RAIN AND POSSIBLE SEVERE WEATHER THIS
AFTERNOON INTO TONIGHT...

GEARING UP FOR ANOTHER ACTIVE WEATHER DAY WITH POTENTIALLY SEVERE
STORMS THIS AFTERNOON AND EVENING.  EARLY MORNING CONVECTION TO THE
WEST FIRED OVERNIGHT AHEAD OF SFC BOUNDARY SLOWLY MAKING ITS WAY EAST.
ALTHOUGH WEAKENING...STRONG OUTFLOW WINDS RUNNING OUT AHEAD OF
THIS ACTIVITY HAVE PROMPTED MARINE CONCERNS ALONG WITH
THUNDERSTORMS SNEAKING UP INTO FAR NORTHWESTERN COUNTIES.

00Z NAM HAD A GOOD HANDLE ON LOCATION OF THIS CONVECTION EARLY IN
ITS RUN AROUND 02-04Z BUT HAS BEEN SOMEWHAT UNSOUND IN ITS HANDLING
OF EASTWARD PROGRESSION THIS MORNING... WITH STORMS RIDING FURTHER
EAST AND FASTER THAN PROJECTED BY NAM/RUC. THIS PRESENTS THE
QUESTION OF THE AMOUNT OF CLOUD DEBRIS THAT MAY BE PRESENT OVER THE AREA
THIS MORNING SLOWING DOWN DESTABILIZATION IN THE MORNING HOURS.
NEVERTHELESS...FOR THIS AFTERNOON...MODELS CONTINUING TO SHOW A
POTENTIAL HEAVY PRECIPITATION EVENT WITH SEVERE STORMS POSSIBLE.
OVERALL SITUATION LARGELY UNCHANGED FROM PREVIOUS MODEL RUNS.
FRONTAL BOUNDARY WITH ASSOCIATED SURFACE CONVERGENCE PUSHES INTO
THE AREA TODAY...WHILE ACCOMPANYING FAVORABLE UPPER LEVEL
DIVERGENCE IS INDICATED UNDER RIGHT ENTRANCE REGION OF 120KT JET.
LL THETA-E ADV HAS BEEN UNDERWAY AND CONTINUES INTO AFTERNOON WITH
NAM SHOWING IMPRESSIVE 350K THETA-E RIDGE POSITIONED OVER CWA AT
15Z AND BUFR SOUNDINGS PRODUCING SFC CAPES EXCEEDING 3000J/KG...AND
0-6KM SHEAR ON THE ORDER OF 30-40KTS. PVS FCST SHIFTS CONCERN
ABOUT MID LEVEL SHORT WAVE INDUCING WEAK SFC LOW TO RIDE ALONG
FRONT STILL WARRANTED WITH 00Z NAM12 INDICATING THIS FEATURE
DRIFTING ALONG BNDRY THROUGH NORTHERN ILL/IN INTO EARLY AFTERNOON
SLIGHTLY BACKING WINDS. EVERYTHING IN PLACE TO SUPPORT STRONG
STORMS AND WILL CARRY SVR WORDING ALREADY ADDED BY EVENING SHIFT.
WITH PWATS 1.5 TO 2 INCHES AND CELLS TRANSLATING NEASTRLY ALONG
VERY SLOW MOVING BOUNDARY...THE THREAT ALSO EXISTS FOR LOCALLY
HEAVY PCPN AMOUNTS TO FALL.

BNDRY PROCEEDS EASTWARD WITH CONVECTION WANING OVERNIGHT...CLEARING
WEST TO EAST THROUGH SATURDAY MORNING. DRIER COOLER AIR FILTERS IN
BEHIND THE BNDRY WITH SATURDAY HIGHS IN LOW 80S AND MORE
COMFORTABLE DWPTS IN THE 50S. IT SHAPES UP TO BE A VERY NICE
SATURDAY BEHIND TODAYS ACTIVITY.

LONG TERM...

SUNDAY THROUGH THURSDAY...

ONCE AGAIN LONG TERM FORECAST IN GOOD SHAPE AND FEW ADJUSTMENTS ARE
NEEDED. STILL LOOKING AT SECONDARY FRONTAL BOUNDARY TO SAG ACROSS
THE AREA FROM LATE SUNDAY INTO EARLY MONDAY. ENOUGH RETURN FLOW AND
NARROW RIBBON OF INCREASED MOISTURE TO WARRANT THUNDERSTORM CHANCES.
NAM SHOWING RIGHT ENTRANCE REGION OF UPPER LEVEL JET MAX IN
ASSOCIATION WITH SURFACE FRONT WHICH SHOULD ENHANCE FRONTAL LIFT.

STILL LOOKING AT SURFACE HIGH MOVING INTO THE AREA FOR MUCH OF THE
UPCOMING WEEK. AS WE HAVE BEEN MENTIONING...MODELS CONTINUE TO HINT
AT SEVERAL SHORT WAVES ROUNDING STRONG UPPER LEVEL LOW AND DIVING
SOUTHEAST ACROSS THE WESTERN GREAT LAKES REGION. ECMWF NOW PICKING
UP ON THIS AS WELL WITH A COUPLE STRONGER WAVES SIMILAR TO WHAT GFS
HAS BEEN SHOWING. THE PROBLEM AT THIS TIME RANGE LOOKS TO BE AMOUNT
OF LOW LEVEL MOISTURE AND CONVERGENCE TO AID THESE SHORT WAVES. GULF
WILL BE CUT OFF GIVEN LOWER LEVEL HIGH PRESSURE TO OUR SOUTH AND
850-700MB FLOW LOOKS TO REMAIN NORTHWESTERLY. THAT GIVES SHORT WAVES
VERY LITTLE TO WORK WITH IN TERMS OF MOISTURE AND CONVERGENCE.
MEDIUM RANGE MODELS SEEM TO BE NARROWING IN ON TUESDAY WITH FIRST
SHORT WAVE AND GFS SHOWING ANOTHER ON WEDNESDAY. THESE FEATURES BARE
WATCHING BUT STILL REMAINS TOO EARLY TO INTRODUCE ANY POPS GIVEN THE
UNCERTAINTY AND LACK OF RETURN MOISTURE. IF MID LEVEL TEMPS ARE COOL
ENOUGH...THIS COUPLED WITH THE STRENGTH OF THE SHORT WAVE MAY BE
ENOUGH TO OVERCOME THE LACKING MOISTURE. THIS WILL BE WATCHED OVER
NEXT FEW DAYS.

OTHERWISE SHOULD SEE TEMPERATURES A BIT BELOW NORMAL WITH HIGHS IN
THE 70S AND LOWS IN THE 50S WITH DEWPOINTS LIKELY IN THE 50S AND
EVEN 40S AT TIMES. AREAS NEAR LAKE MICHIGAN WILL REMAIN EVEN COOLER
WITH NORTH TO NORTHWEST FETCH OFF OF THE LAKE.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT /11 PM CDT/ TONIGHT FOR
     INZ003>009-012>018-020-022>027-032>034.

MI...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR MIZ077>081.

OH...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR OHZ001-002-004-
     005-015-016-024-025.

LM...NONE.
&&

SHORT TERM...LUDINGTON
LONG TERM...LASHLEY
UPDATE...TAYLOR
Hazardous weather outlook, Jun 13, 5:55 AM EDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
555 AM EDT FRI JUN 13 2008

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-141000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
555 AM EDT FRI JUN 13 2008 /455 AM CDT FRI JUN 13 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A CHANCE FOR THUNDERSTORMS THIS MORNING AND AGAIN
THIS AFTERNOON INTO TONIGHT. SOME STORMS THIS AFTERNOON AND
EVENING COULD BE SEVERE WITH DAMAGING WINDS...LARGE HAIL AND HEAVY
RAINFALL PRODUCING FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS ANOTHER CHANCE FOR THUNDERSTORMS FROM SUNDAY AFTERNOON INTO
MONDAY. IT REMAINS EARLY TO DETERMINE THE SEVERE WEATHER
POTENTIAL...THOUGH IT DOES LOOK LIKE ISOLATED SEVERE
THUNDERSTORMS COULD OCCUR AT SOME POINT IN THIS TIME PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION MAY BE NEEDED TODAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-141000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
555 AM EDT FRI JUN 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE LIKELY THIS AFTERNOON AND EVENING...WITH ANOTHER
CHANCE OF THUNDERSTORMS TONIGHT. THERE WILL BE A RISK FOR SEVERE
STORMS WITH DAMAGING WINDS...LARGE HAIL...AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS ANOTHER CHANCE FOR THUNDERSTORMS FROM SUNDAY AFTERNOON
INTO MONDAY. IT REMAINS EARLY TO DETERMINE THE SEVERE WEATHER
POTENTIAL...THOUGH IT DOES LOOK LIKE ISOLATED SEVERE THUNDERSTORMS
COULD OCCUR AT SOME POINT IN THIS TIME PERIOD WITH HIGHER WINDS
AND WAVES NEAR THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION MAY BE NEEDED TODAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Jun 13, 9:12 AM EDT, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
912 AM EDT FRI JUN 13 2008

OHZ005-015-016-024-131345-
HENRY-PAULDING-PUTNAM-VAN WERT-
912 AM EDT FRI JUN 13 2008

...SPECIAL WEATHER STATEMENT...

AT 910 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS NEAR KALIDA...OR 8 MILES WEST OF OTTAWA...MOVING
NORTHEAST AT 45 MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS...ARE LIKELY WITH THESE STORMS.
MOTORISTS IN THIS AREA WILL ENCOUNTER DIFFICULT DRIVING CONDITIONS
DUE TO PONDING OF WATER ON ROADWAYS.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  OTTAWA AND GLANDORF...
  LEIPSIC AND HOLGATE...
  DESHLER...
  MILLER CITY...PLEASANT BEND AND NEW BAVARIA...
  WEST LEIPSIC AND GILBOA...
  BELMORE AND PRENTISS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, Jun 13, 10:06 AM EDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1006 AM EDT FRI JUN 13 2008

OHZ015-016-024-131430-
PAULDING-PUTNAM-VAN WERT-
1006 AM EDT FRI JUN 13 2008

...SPECIAL WEATHER STATEMENT...

AT 1001 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF OHIO CITY...OR 12 MILES
NORTHWEST OF CELINA...MOVING NORTHEAST AT 36 MPH. THIS STORM WILL
CONTAIN VERY HEAVY RAIN AND POSSIBLY SMALL HAIL AND WIND GUSTS TO 40
MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  VAN WERT...
  DELPHOS...
  JONESTOWN...VENEDOCIA AND ELGIN...
  MIDDLE POINT...
  WETSEL...OTTOVILLE AND FORT JENNINGS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, Jun 13, 11:21 AM EDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1121 AM EDT FRI JUN 13 2008

OHZ016-024-025-131545-
ALLEN-PUTNAM-VAN WERT-
1121 AM EDT FRI JUN 13 2008

...SPECIAL WEATHER STATEMENT...

AT 1118 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM 10
MILES SOUTH OF BLUFFTON TO DELPHOS...MOVING NORTHEAST AT 31 MPH.

OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS...ARE
LIKELY WITH THESE STORMS. MOTORISTS WILL LIKELY ENCOUNTER PONDING OF
WATER ON ROADWAYS IN THIS AREA AND SHOULD USE EXTRA CAUTION.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  BLUFFTON...
  OTTAWA...
  COLUMBUS GROVE...
  PANDORA AND KALIDA...
  GLANDORF...
  VAUGHNSVILLE...OTTOVILLE AND ROCKPORT...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 4:55 AM EDTSpecial Marine WarningIWX2 hr
Jun 13, 5:43 AM EDTSevere Thunderstorm WarningIWXElkhart, LaGrange62 min
Jun 13, 6:29 AM EDTSevere Thunderstorm WarningIWXKosciusko, Noble, Whitley61 min
Jun 13, 12:37 PM EDTFlash Flood WatchIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more4 hr

Nearby

Flash Flood Warnings in Indiana, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.